| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
09/22/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer that blood noted leaking from tubing.Crack seen- needle removed.There was no iv fluids and/or medications were infuse at the time of occurrence.No other information provided.Additional information received 02/10/2023: none damaged noted that caused leakage.Mediport needle had to be changed earlier than scheduled.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a leak in the tubing was confirmed and the cause is currently under investigation.The product returned for evaluation was one 20 ga x 0.50 in.Safestep infusion set without y-site.The returned product sample was evaluated and the following observations were made: ¿ a tear in the extension tube was seen at the interface of the proximal luer adapter.The fracture surfaces of the damage contained striation-like patterns which were indicative of flexural fatigue based failures, which may have been a contributing factor to the extension tubing damage.Repetitive mechanical stresses such as twisting and kinking may have contributed to the observed event; however, it appeared that additional unidentified factors also contributed.The device is a supplied component, and the supplier has been notified of this event.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description